MAUDE Adverse Event Report: COVIDIEN 6ML SYRINGE REGULAR LUER TIP; SYRINGE, PISTON

COVIDIEN 6ML SYRINGE REGULAR LUER TIP; SYRINGE, PISTON
Model Number 1180600555
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that there is a moon-shaped slit near the tip of the syringe that is causing leakage.There was no harm to the patient.
 
Additional Manufacturer Narrative
H 3: evaluation summary: the device history record (dhr) for the lot was reviewed.During the manufacturing of the syringe assemblies, syringes were visually and physically tested with no defects recorded relating to this customer report.The manufacturing site received one sample.The sample provided was confirmed to have a hole in the barrel wall which permits leakage.During the manufacturing of the molded barrels, barrels were visually and physically tested.The molded component inspection reports were reviewed.During the manufacturing of the syringe barrel component, a short shot was documented.Backward containment was performed.At the end of the production of the lot, the mold was pulled for repairs.Prior to the mold being released back to production, a verification of cavity measurements was performed and confirmed to be within specification.The most probable root cause for the hole in the barrel wall was a result of a short shot in the molded barrel component of the cavity.This issue is a cavity-specific problem; however, this issue can occur sporadically from shot-to-shot.Given a short shot was identified during the production run and sampling in to the previous tote was documented, there is a potential that given the previous tote was found to contain no defects within the verification sample collected, this tote may not have been included in the containment.Standard best practice is to include the previous tote/shipper/etc.With the containment as a precautionary measure.Per procedure, complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.However, these conditions will be communicated to the appropriate manufacturing and quality assurance personnel.

Brand Name
6ML SYRINGE REGULAR LUER TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key8709131
Report Number1915484-2019-01057
Device Sequence Number19294020
Product Code FMF
UDI-Device Identifier10884521013568
UDI-Public10884521013568
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1180600555
Device Catalogue Number1180600555
Device Lot Number902163X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date10/11/2019
Patient Sequence Number1